Communications in Analysis and Geometry

Volume 17 (2009)

Number 4

Manifolds admitting both strongly irreducible and weakly reducible minimal genus Heegaard splittings

Pages: 637 – 649

DOI: http://dx.doi.org/10.4310/CAG.2009.v17.n4.a3

Authors

Tsuyoshi Kobayashi (Department of Mathematics, Nara Women’s University, Japan)

Yo’av Rieck (Department of Mathematical Sciences, University of Arkansas)

Abstract

We construct infinitely many manifolds admitting both strongly irreducible andweakly reducible minimal genus Heegaard splittings. Both closed manifolds andmanifolds with boundary tori are constructed.

Full Text (PDF format)